Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

trying to stop doing perks after 4 years

I have been doing perks for over 4 years now. I never did them till I meet my ex girlfriend, and she was addicted to them, and got me started. We lived together for a few years, and now have a daughter together. We are no longer together, but I see my daughter everyday. I get a script of 180 perk 10's a month from my doc for cronic back pain. They only last me about 2 weeks or so, then I end up buying them off the streets for the rest of the month. I have tried to quit a couple times before, but didn't last for more than a week. I always keep a sub or two around, just in case I run out of pills. I really want to stop! I was reading about the "Thomas" remedy, but I could not find exactly what it is. My daughter means the world to me, and I need to stop for her, and for myself. It's just so hard. Also, how long does it take to get out of my system, so I can be myself again? Can anyone help???????
1 Responses
Avatar universal
Hi John, and Welcome!

I'm glad you want to get off the percs.  You are going to go thru withdrawals, and they suck big-time.  No way through it but through it.   You can google "The Thomas Recipe" and it has a few tips to help with the worst of the withdrawal symptoms, but there is NO 'rememdy'...you will be sick for a week and you just have to grind through it.

You have an awesome reason to get sober (your daughter) and stay that way (and that means going to some sort of support group, N/A, therapy, on-line meetings every day, no exceptions) or you will end up going back.   Addiction is a monster.

Do you have a doctor?  You might want to think about confiding in him/her about this, but if they suggest methadone, I'm not so sure...it's even worse to get off (from what I read here on this board) than opiates.

One more thing:  The percocets you are taking contain acetaminophen (brand name Tylenol) and you're taking a LOT of it, which damages your liver.   Please, please, PLEASE don't drink any alcohol while you are actively using.  Besides the possibly fatal combo of opiates and booze, the tylenol and any kind of spirits can destroy your liver in an astonishingly short period of time.

Good luck honey...pick a date, get 4-5 days clear from your schedule and do it!  Post here often...its' a great community of people.

Hugs,
-Robin
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.